- advertisement -

Anyone D child on a beta blocker?

Discussion in 'Parents of Children with Type 1' started by momtojess, Nov 6, 2009.

  1. momtojess

    momtojess Approved members

    Joined:
    Aug 15, 2007
    Messages:
    2,682
    deleting posts...too much cwd drama
     
    Last edited: Oct 17, 2010
  2. jilmarie

    jilmarie Approved members

    Joined:
    Jan 29, 2007
    Messages:
    773
    No personal experience, but it might make Jess's lows feel different. The medicine will block that shaky, sweaty, anxious feeling that frequently comes along with lows. I would talk to Jess about it and have her test even if she isn't sure if she's low when she's first starting the beta blocker. Hopefully someone with some first-hand experience will chime in!
     
  3. s0ccerfreak

    s0ccerfreak Approved members

    Joined:
    Mar 17, 2007
    Messages:
    2,111
    Could you ask about a different type of medication for the migraines? I also have migraines. The preventative medication that I take is actually a anti-seizure med, but it also works for migraines.

    http://mayoclinic.com/health/migraine-headache/DS00120/DSECTION=treatments-and-drugs

    If you can't do a different type of medication. I would just test Jess a lot and tell her to pay attention to how she is feeling.
     
  4. sarahspins

    sarahspins Approved members

    Joined:
    May 5, 2009
    Messages:
    2,205
    That's what I was just going to say.. my sister tried the beta blocker thing for a while (as well as many other things) and ultimately what helped the most was topamax.
     
  5. lilituc

    lilituc Approved members

    Joined:
    Sep 1, 2006
    Messages:
    368
    I'm on a beta blocker (Toprol XL) and have hypo unawareness because of it. I am okay with this (I test a lot and already don't drive), but I would definitely hesitate if a child was involved.
     
  6. moco89

    moco89 Approved members

    Joined:
    Mar 1, 2008
    Messages:
    2,430
    A doctor wanted to put me on a beta blocker for another reason unrelated to migranes or cardiac issues. He said going on a beta blocker wasn't an option for me due to it masking hypoglycemia, so he prescribed me another medication.

    Beta blockers will mask hypoglycemia symptoms, and will make D treatment more difficult overall. It is not a maybe sort of issue.

    I personally would not take that risk with a child, even if it is relieving her from the migranes.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice